Asthma UK community forum
10,892 members17,282 posts

Fostair Inhaler

Hi all, new to the forum so apologies in advance for any silly questions 😊

Ive recently been put on Fostair inhaler 100/6, but ive also noticed quite an increase in weight recently 🙁 Could the weight gain be linked ive never gained this much in such a short period of time and its not just the Christmas gain as ive noticed it prior to this - anyone experienced anything similar on Fostair?

9 Replies
oldestnewest

Hi welcome to the forum. I have been on Fostair 100/6 since April last year. I have put on a stone in this time. They say Fostair doesn't make you gain weight but I've never gained this much before and I do try to eat healthy and keep active.

1 like
Reply

Thanks Andy 😊 Ive been on it about 4 months mow but i just feel I have pilled on abit of weight and don’t understand why. Dont get me wrong had the odd treat/bad food (who doesn’t) and then was Christmas but dont feel it justifies the rapid gain, iam the heaviest ive ever been. So trying to understand if it’s something else thats linked or triggered the gain 😔. I also went back to my slimming class last week and still managed to gain instead of loose, and just don’t understand why.

1 like
Reply

Just put it down to the Fostair as its been since using it. I mentioned about weight gain to doctor in Asthma review in November and he said he wasnt bothered about that.lol

1 like
Reply

Hi I’ve been on fostair and montelukast for a year now and gained 2 stone so on a very strict diet I’ve never put this much on usually a couple of pound but not 2 stone 🤣

Reply

Oh really, i think in the 4 and bit months ive been on it ive gained a good stone and some. Dont get me wrong ill never be a size 10 but ive never fajned this much weight in such a short period of time. Will def mention to my GP me thinks xx

Reply

I took it for six months, from August. Lost weight, but I always do in winter. Formoterol (the bronchodilator in Fostair) is actually trialled as an anti-obesity drug, but maybe the steroid component is causing weight gain? Are you taking a very high dose? nature.com/articles/ijo201290

Reply

I was on Fostair 200/6 for about a year and gained about 12 lbs, but I assumed it was due to the prednisolone which I've been taking on and off during the same period. I have now been changed to Symbicort so maybe I'll lose a few pounds, you never know!

1 like
Reply

Well I guess we are all individual but I've taken Fostair since late summer and not gained any weight. But then we some people get side effects from certain drugs and others don't. I'm on the lower dose 100/6 two puffs twice a day.

Steroids can cause weight gain but my understanding of inhalers was that the steroid dose wasn't high enough to cause the sort of side effects you can get from oral steroids. But I'm not an expert!

1 like
Reply

I have been on Fostair 200 for a few years. I only take one puff in the morning and evening instead of two. I have not gained any weight at all and if anything I have lost it. You are on quite a low dose of Fostair that I should not think it would affect your weight but if you are concerned have a word with your asthma nurse.

Reply

You may also like...